Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 471, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 14, 2000, 4:59 PM CDT for Marion County, Shelby County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2000, 4:59 PM CDT (21:59 UTC)
- Expired
- Oct 14, 2000, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 142200
SVRSTL
MOC127-205-142245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT SAT OCT 14 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHEAST MISSOURI
EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 545 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM BETWEEN SHELBYVILLE AND EMDEN...MOVING EAST
AT 30 MPH.
* LOCATIONS IN THE PATH...
WARREN
PHILADELPHIA
PALMYRA
EMDEN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3996 9202 3966 9200 3969 9171 3969 9132
3995 9146
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:00 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 14, 4:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT SAT OCT 14 2000 TSTRMS OVR NW MO AND NE KS BCMG INCREASINGLY ORGANIZED AND MORE WDSPRD IN RESPONSE TO INCRSG LIFT ASSOCD WITH SWLY LLJ AND SHRTW WV TROF OVR WRN KS. MDLS IN RSNBLY GOOD AGREEMENT WITH OVERALL SCENARIO ALTHO DIFFER SOME WITH EXACT DETAILS...MOVG SFC LOW OVR CNTRL KS INTO NW MO BY MRNG IN RESPONSE TO MIGRATING SHRTWV TROF. ACCORDINGLY LLJ AND UPR WV WL RESULT IN LRG SCALE LIFT SPRDG ACRS THE CWFA TNGT...MAINLY NRN HALF. HIEST POPS IN THIS RGN WITH SOME THREAT OF REPEAT CELLS AND HVY RN. LLJ FCST TO VEER CNSDRBLY BY 12Z SUN AND THIS AND SHRT WV PASSAGE SHUD LEAD TO PCPN THREAT ENDING BY MRNG OVR MOST OF THE CWFA. HIEST THREAT IN THE MORNING WL BE OVR ERN SXNS OF THE RGN. DRIER AIR TO MOV SWD TMW IN THE WAKE OF THE FNT AND ALL MDLS POINT TO SOME DEG OF DCRSG CLDS BY AFT IN THE WAKE OF THE CDFNT AND UPR SYS. DOWN TIME BFR NEXT THREAT OF PCPN WL BE TMW NGT AS WK RDG BUILDS INTO THE AREA IN THE WAKE OF THE CDFNT. UPR LOW CURRENTLY VCNTY OF BAJA CA WL EJECT INTO THE PLAINS AND MS VLY RGN 48-72H. BACKING MID-UPR FLOW AHD OF LOW WL SPREAD CLDS BACK INTO THE AREA FM SW TO NE ON MON AND TIMING OF THIS AND LOW LVL MSTR INCRS ARE THE BIG QUESTION MARKS FOR PCPN AND TMP TRENDS. AVN MORE AMPLIFIED AND FASTER THAN THE ETA AND ATTM WL LEAN MORE TWDS THE SLOWER APCH. THIS WUD BRING POPS INTO SRN AND CNTRL AREAS ON MON AFT IN RESPONSE TO INCRSG MID LVL MSTR. WL LEAN TWDS LOWER END GUID TMPS ON MON. .STL...NONE GLASS
In the hours before
Special weather statement, Oct 14, 11:45 AM CDT, 5 hours 14 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141630- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT SAT OCT 14 2000 SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS THE REGION THIS AFTERNOON OR TONIGHT...HOWEVER A FEW STRONG STORMS ARE POSSIBLE THIS EVENING ACROSS MIDDLE MISSOURI. THUS...SKYWARN ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK sCOVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. GLASS
Special weather statement, Oct 14, 11:52 AM CDT, 5 hours 7 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-150000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1152 AM CDT SAT OCT 14 2000 SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS THE REGION THIS AFTERNOON OR TONIGHT...HOWEVER A FEW STRONG STORMS ARE POSSIBLE THIS EVENING ACROSS MIDDLE MISSOURI. THUS...SKYWARN ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK vCOVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. GLASS
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.